MAUDE Adverse Event Report: TORAX MEDICAL, INC. 1.5T LINX, 13B; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. 1.5T LINX, 13B; ANTI-REFLUX IMPLANT
Catalog Number LXMC13
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Discomfort (2330)
Date of Event 04/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 4/29/2024.Lot number was received and dhr is pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a linx device was explanted due to dysphagia.It was noted by the surgeon that the size might have been too small and that the patient should not have received the linx due to the patient already experiencing dysphagia but may have had success if the device would have been larger.
 
Additional Manufacturer Narrative
(b)(4) date sent: 5/9/2024 d6a: exact date is unk.Assumed first month of the year and first day of the month.Additional information was requested, and the following was obtained: prior to linx placement, did the patient have an egd, ph, and manometry studies done? if yes, could you please share the results? not sure on what date did the implant take place? over one year ago, done in georgia (different surgeon) on what date did the explant take place? on (b)(6) 2024.What is the lot number of the linx device? not sure when using the linx sizing device what technique was used to determine the size? not sure did the patient have an autoimmune disease? not sure is the patient currently taking steroids / immunosuppressive drugs? no did the patient have any pre-existing dysphagia or other conditions (other than gerd)? surgeon implied yes how severe was the dysphagia/odynophagia before intervention? above average for surgeon were there any intra-operative complications during implant? not sure was there any hiatal or crural repair done at the same time as the implant? not sure, surgeon implied yes were there any other contributing factors that led to the removal of the device other than the reported dysphagia? dysphasia #1 discomfort #2 besides the reported dysphagia, what was the reason for removal of the linx device? discomfort was the device found in the correct position/geometry at the time of removal? yes.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/23/2024.No lot number was provided therefore a device history could not be done.
 
Additional Manufacturer Narrative
(b)(4) date sent: 6/7/2024 investigation summary overall review of the device function and dimensions show no anomalies from a device that has been reasonably changed as part of the explant procedure.Visual analysis was consistent with an explanted device, significant tooling marks were observed in some beads.Link length and tensile force were found to meet the applicable specifications.Overall, no analysis conclusions relevant to the patient experience were found.

Brand Name
1.5T LINX, 13B
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4545 creek road
cincinnati OH
Manufacturer Contact
kate karberg
4545 creek rd.
cincinnati, OH 45242
3035526892
MDR Report Key19200927
Report Number3008766073-2024-00078
Device Sequence Number8035106
Product Code LEI
UDI-Device Identifier00855106005332
UDI-Public00855106005332
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLXMC13
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer05/03/2024
05/23/2024
05/31/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date05/09/2024
05/23/2024
06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown